Thunderstorm Wind, Columbia
- When
- July 30, 1:25 PM CST
- Where
- Columbia County, Brister
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.133, -93.183
Several large trees down across Highway 79.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 1:00 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT WED JUL 30 2003 18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY. THIS BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS IT SLOWLY MOVES SOUTHWARD. ON FRIDAY LOOK FOR DRIER AIR TO INVADE THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY. BEST CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST AVAILABLE. OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS. MODELS ARE IN GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM. PRELIMS... SHV 74/91/73/95 5522 MLU 75/90/73/93 5522 TXK 73/92/73/97 5221 TYR 74/93/74/95 5221 LFK 73/93/73/95 5532 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The Shreveport radar (KSHV), 98 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down across Highway 79.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365682.